MAUDE Adverse Event Report: ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A CTX; CLASS I DEVICE - EXEMPT

ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A CTX; CLASS I DEVICE - EXEMPT
Catalog Number RS22
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.Before use on the patient, it was reported that the primary package of the suture was found damaged prior to use.Changed another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: could you please clarify if devices sterility was compromised or if any hole, tear, or puncture was observed in the package, open or incomplete seal? please clarify --contacted with the sales rep today via phone, please refer to the event description and photo, other information requested is unknown.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.The returned sample determined that it was received, one open overwrap packet that pertained to product code rs22.The product code is double-armed.During analysis of the condition of the overwrap packet, it was noted that the overwrap was received open and contained one needle suture outside its packaging.In addition, the seal area was inspected and evidence of being properly sealed was found.No damages were observed in the packaging.As part of our quality process, the manufacturing records of this lot serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As per the condition of the returned sample, no conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected data: g1.Manufacturer site address updated.

Brand Name
MERS TAPE WHT 12INX3/16IN D/A CTX
Common Device Name
CLASS I DEVICE - EXEMPT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17699047
Report Number2210968-2023-06466
Device Sequence Number12612362
Product Code KDC
UDI-Device Identifier10705031049802
UDI-Public10705031049802
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberRS22
Device Lot NumberRCBEHC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown